Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Remark on the strong unique continuation property for parabolic operators


Authors: Giovanni Alessandrini and Sergio Vessella
Journal: Proc. Amer. Math. Soc. 132 (2004), 499-501
MSC (2000): Primary 35B05, 35K99; Secondary 35R25
Published electronically: June 23, 2003
MathSciNet review: 2022375
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider solutions $u = u(x,t)$, in a neighbourhood of $(x,t) =(0,0)$, to a parabolic differential equation with variable coefficients depending on space and time variables. We assume that the coefficients in the principal part are Lipschitz continuous and that those in the lower order terms are bounded. We prove that, if $u( \cdot,0)$ vanishes of infinite order at $x=0$, then $u( \cdot ,0) \equiv 0$.


References [Enhancements On Off] (What's this?)

  • 1. Giovanni Alessandrini and Sergio Vessella, Local behaviour of solutions to parabolic equations, Comm. Partial Differential Equations 13 (1988), no. 9, 1041–1058. MR 946281, 10.1080/03605308808820567
  • 2. Lipman Bers, Local behavior of solutions of general linear elliptic equations, Comm. Pure Appl. Math. 8 (1955), 473–496. MR 0075416
  • 3. Escauriaza, L. and Fernandez, F. J., Unique continuation for parabolic operators, to appear in Ark. Mat.
  • 4. Fernandez, F.J., Unique continuation for parabolic operators II, preprint.
  • 5. Qing Han, On the Schauder estimates of solutions to parabolic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 27 (1998), no. 1, 1–26 (1999). MR 1658901
  • 6. Fang-Hua Lin, A uniqueness theorem for parabolic equations, Comm. Pure Appl. Math. 43 (1990), no. 1, 127–136. MR 1024191, 10.1002/cpa.3160430105

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B05, 35K99, 35R25

Retrieve articles in all journals with MSC (2000): 35B05, 35K99, 35R25


Additional Information

Giovanni Alessandrini
Affiliation: Dipartimento di Scienze Matematiche, Universitá degli Studi di Trieste, Via A. Valerio 12/1, 34127 Trieste, Italy
Email: alessang@univ.trieste.it

Sergio Vessella
Affiliation: DiMaD, Universitá degli Studi di Firenze, Via C. Lombroso 6/17, 50134 Florence, Italy
Email: vessella@dmd.unifi.it

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07142-9
Keywords: Strong unique continuation, parabolic equations
Received by editor(s): October 15, 2002
Published electronically: June 23, 2003
Additional Notes: The authors acknowledge partial support from M.U.R.S.T. grant no. MM01111258.
Communicated by: Andreas Seeger
Article copyright: © Copyright 2003 American Mathematical Society